A service provided by the BC Centre for Disease Control
Hi there, I was diagnosed with gonorrhea and when the doctor prescribed me medication, he gave me three other medications for other types of STIs (like chlamydia) as well. What is the purpose of this and will it impact the effects of the ghonorrhea medication? Is it also more likely that I could get a yeast infection from that?

Hi

I don’t know what medication you were given but I know in Canada we also give treatment for chlamydia when we treat gonorrhea.

The main reasons this is done is because currently they believe that using two medications that work different ways will improve the treatment result and possibly delay the medication becoming resistance to gonorrhea in the future. They also find it is common for chlamydia to be found with the gonorrhea as well.

There is a chance that antibiotics can cause a yeast infection, I don’t know if having the two antibiotics increases the risk when compared to just having the one antibiotic.

Please leave a comment to let us know if this answers your question or if you need more information.

Health Nurse

For other readers, please feel free to leave a comment, or let us know if this was helpful.

This answer was posted on November 5, 2014

Was this helpful? Please tell us why
Categories: STI Treatment
Search more on: gonorrhea

Community comments

No comments yet.

Add a comment

Log in or register to post comments